Virginia, 2016High Wind in Virginia, November 20, 2016
November 20, 2016 · NWS LWX · 1 event in 1 county or zone
Strong low pressure intensified over New England. A strong pressure gradient between the low and high pressure over the Midwest led to high winds.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure intensified over New England. A strong pressure gradient between the low and high pressure over the Midwest led to high winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Nov 20, 9:37 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Nov 20, 9:37 AM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
937 AM EST Sun Nov 20 2016
.SYNOPSIS...
Low pressure over southern New England will intensify
as it moves north causing windy conditions. High pressure builds
over the mid-Atlantic during the first half of the week. A cold
front will pass through the area Thanksgiving day.
&&
.NEAR TERM /THROUGH TONIGHT/...
Low pressure continues to intensify over New England and eastern
Ontario today. A strong pressure gradient between the low and high
pressure over the Midwest will cause strong northwest winds today
along with blustery and cold conditions. Max temps will range from
the 20s and 30s in the mountains to the 40s across most other
locations.
A wind advisory remains in effect for most of the area and a high
wind warning is in effect for the ridge tops. The strongest winds
are expected this afternoon with gusts around 50 to 55 mph across
most areas...but around 60 mph along the ridges. Will have to
watch for northern Maryland. Wind field aloft increases during the
afternoon hours. Wind gusts may approach 60 mph...but confidence
is too low at this time to upgrade to a high wind warning.
An upslope flow will trigger more snow showers for locations along
and west of the Allegheny Front. A few flurries and snow showers
may spill east of the Allegheny Front. Additional accumulation
will be confined mainly to locations along and west of the
Allegheny Front. A Winter Weather Advisory remains in effect for
these areas.
Winds will slowly diminish this evening however northwest winds 15-
20 mph with gusts up to 40 mph will continue into Monday morning.
Temperatures will reach the 20s across much of the region. Locations
near the metros and waters will stay slightly warmer.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Low pressure will be stubborn to move eastward into Monday and
the tight pressure gradient will persist. Winds will be lower
however northwest winds 15-25 mph with gusts up to 40 mph expected
by afternoon. A few gusts up to 45 mph can not be ruled out mainly
across north- central Maryland and far northern VA. A wind
advisory may be warranted for this location Monday. Due to the
consistent dry conditions and strong winds red flag criteria is
also possible mainly across the DC metro Monday. See fire weather
section below.
Temperatures on Monday will be very similar to today.
Winds will slowly diminish into Tuesday afternoon as high pressure
moves into the region by Tuesday evening. Temperatures will creep up
Tuesday with temperatures in the mid to upper 40s across the north
and low to mid 50s across the south.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
After a cold start Wed morning, temps will moderate into the 50s
as high pressure shifts offshore and winds become southerly. Rain
showers will move into the highlands late Wed night and spread
eastward early Thanksgiving day ahead of a cdfnt. Showers will
end by early afternoon with frontal passage. A period of snow
showers is possible over the Appalachians Thu night, but
accumulations will remain below advisory criteria. Weak high
pressure builds in for the end of the week with slightly cooler
than normal temperatures.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
VFR conditions expected through Tuesday as gusty winds continue at
the terminals. Winds will peak in intensity this afternoon with NW
winds 25-35 mph with gusts up to 45 kts expected. Winds will be less
at CHO but gusts up to 35kts are still possible. A downward trend in
winds is expected tonight however winds will peak back up Monday
afternoon with gusts up to 35 kts expected. A few gusts up to 40 kts
can not be ruled on Monday mainly at IAD/BWI/MTN. Winds will
diminish Monday night.
VFR conditions through Thursday. Rain showers likely Thu morning with
frontal passage.
&&
.MARINE...
A Gale Warning remains in effect through tonight for all
waters. Gusts from 35-45 knots are expected.
A Gale Warning will likely be needed for northern portions of the
waters Monday with a Small Craft Advisory elsewhere. Winds will
gradually diminish Monday night as high pressure builds
overhead...but a Small Craft Advisory will likely be needed.
Winds should subside to below Small Craft Advisory levels
Tuesday into Wednesday as high pressure moves overhead.
Possible SCA conditions late Wed night through Fri morning ahead
and behind frontal passage.
&&
.FIRE WEATHER...
Upgraded Fire wx watch to red flag warning.
Despite cold conditions...a downsloping flow and dry advection
should lead to low relative humidity along with strong winds.
Across northern areas of the red flag warning Min_Rh may fall
just short of criteria, but given magnitude of winds and dryness
of fuels these areas were also upgraded to a Red Flag Warning.
On Monday, it will be as dry if not drier than on Sunday, but
winds will be on the downward trend. Northern areas will still
likely meet/reach both the wind and rh criteria, but southern
areas the winds will likely fall short of the RFW criteria.
Will issue a fire weather watch for Monday for northern VA and
central MD.
&&
.TIDES/COASTAL FLOODING...
Blowout tides expected through Tue with
water levels 1 to 1.5 below astronomical levels.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Red Flag Warning until 7 PM EST this evening for DCZ001.
Wind Advisory until midnight EST tonight for DCZ001.
Fire Weather Watch from Monday morning through Monday
afternoon for DCZ001.
MD...High Wind Warning until midnight EST tonight for MDZ501.
Winter Weather Advisory until 4 AM EST Monday for MDZ501.
Red Flag Warning until 7 PM EST this evening for MDZ013-014-
016>018-503>506.
Wind Advisory until midnight EST tonight for MDZ003>006-011-
013-014-016>018-502>508.
Fire Weather Watch from Monday morning through Monday
afternoon for MDZ011-013-014-016>018-503>506.
VA...High Wind Warning until midnight EST tonight for VAZ503-504-
507-508.
Winter Weather Advisory until 4 AM EST Monday for VAZ503.
Red Flag Warning until 7 PM EST this evening for VAZ025>031-
036>040-050>057-501-502-505>508.
Wind Advisory until midnight EST tonight for VAZ025>031-
038>040-051>055-057-501-502-505-506.
Fire Weather Watch from Monday morning through Monday
afternoon for VAZ052>054-501-502-505-506.
WV...High Wind Warning until midnight EST tonight for WVZ501-503-
505-506.
Winter Weather Advisory until 4 AM EST Monday for WVZ501-503-
505.
Wind Advisory until midnight EST tonight for WVZ050>053-055-
502-504.
MARINE...Gale Warning until 1 PM EST Monday for ANZ532-540.
Gale Warning until 6 AM EST Monday for ANZ535>537.
Gale Warning until 10 AM EST Monday for ANZ533-534-541>543.
Gale Warning until 5 PM EST Monday for ANZ530-531-538-539.
&&
SYNOPSIS...LFR
NEAR TERM...BJL/HSK
SHORT TERM...HSK
LONG TERM...LFR
AVIATION...BJL/HSK/LFR
MARINE...BJL/HSK/LFR
FIRE WEATHER...BJL/LFR
TIDES/COASTAL FLOODING...LFRHazardous weather outlook, Nov 20, 12:33 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1233 PM EST SUN NOV 20 2016
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-211000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1233 PM EST SUN NOV 20 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A GALE WARNING IS IN EFFECT FOR THE WATERS THROUGH TONIGHT.
A WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT TONIGHT.
A RED FLAG WARNING IS IN EFFECT FOR MOST OF THE AREA THROUGH
7 PM EST THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A GALE WARNING IS IN EFFECT FOR THE CHESAPEAKE BAY AND LOWER TIDAL
POTOMAC MONDAY.
A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY FOR CENTRAL AND
SOUTHERN MARYLAND AND NORTHERN VIRGINIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-211000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
1233 PM EST SUN NOV 20 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 4 AM FOR LOCATIONS
ALONG AND WEST OF THE ALLEGHENY FRONT.
A HIGH WIND WARNING IS IN EFFECT FOR THE RIDGE TOPS OF THE
ALLEGHENY HIGHLANDS AND BLUE RIDGE MOUNTAINS UNTIL MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY FOR NORTHERN
VIRGINIA.
THE WIND ADVISORY MAY NEED TO BE EXTENDED INTO MONDAY FOR NORTH
CENTRAL AND NORTHEAST MARYLAND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 20, 7:54 AM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
754 AM EST SUN NOV 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM NON-TSTM WND DMG 1 NW KEYSER 39.46N 79.00W
11/19/2016 MINERAL WV 911 CALL CENTER
TREE DOWN ON GREEN MOUNTAIN ROAD
0215 PM NON-TSTM WND DMG 3 SE PAW PAW 39.50N 78.43W
11/19/2016 MORGAN WV 911 CALL CENTER
TREE DOWN ON ORCHARD LANE
0347 PM NON-TSTM WND DMG 3 SSW PUMPKIN CENTER 39.59N 78.59W
11/19/2016 ALLEGANY MD 911 CALL CENTER
TREE DOWN ON BEAR HILL ROAD 4 MILES NORTH OF ROUTE 51.
0430 PM NON-TSTM WND DMG 1 SW FROSTBURG 39.64N 78.94W
11/19/2016 ALLEGANY MD 911 CALL CENTER
TREE DOWN ON BRADDOCK ROAD NEAR UNIVERSITY DRIVE.
0843 PM NON-TSTM WND DMG MOUNT SAVAGE 39.70N 78.88W
11/19/2016 ALLEGANY MD 911 CALL CENTER
TREE DOWN ON ROUTE 36.
1007 PM NON-TSTM WND DMG 2 SW FORT ASHBY 39.48N 78.80W
11/19/2016 MINERAL WV 911 CALL CENTER
TREE DOWN ON GEORGES RUN ROAD NEAR ROUTE 46.
1236 AM NON-TSTM WND DMG 1 WSW FORT ASHBY 39.49N 78.78W
11/20/2016 MINERAL WV 911 CALL CENTER
TREE DOWN IN THE 3800 BLOCK OF FORT ASHBY ROAD.
0700 AM SNOW BAYARD 39.27N 79.37W
11/20/2016 M3.0 INCH GRANT WV CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW 2 SSW KEYSER 39.42N 79.00W
11/20/2016 M0.0 INCH MINERAL WV CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW 1 SSE MOOREFIELD 39.05N 78.97W
11/20/2016 M0.0 INCH HARDY WV CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW NW RIG 39.04N 79.05W
11/20/2016 M0.1 INCH HARDY WV COCORAHS
24 HOUR SNOWFALL.
0745 AM SNOW 2 ESE KLINE GAP 39.07N 79.16W
11/20/2016 M2.3 INCH GRANT WV TRAINED SPOTTER
&&
EVENT NUMBER LWX1604966
EVENT NUMBER LWX1604967
EVENT NUMBER LWX1604968
EVENT NUMBER LWX1604969
EVENT NUMBER LWX1604970
EVENT NUMBER LWX1604971
EVENT NUMBER LWX1604972
EVENT NUMBER LWX1604973
EVENT NUMBER LWX1604974
EVENT NUMBER LWX1604975
EVENT NUMBER LWX1604976
EVENT NUMBER LWX1604977
DHLocal storm report, Nov 20, 8:09 AM EST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
809 AM EST SUN NOV 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM NON-TSTM WND DMG 3 NW HIGHTOWN 38.46N 79.67W
11/19/2016 HIGHLAND VA 911 CALL CENTER
TREE LIMB DOWN BLOCKING ROADWAY IN THE 1600 BLOCK OF
MOUNTAIN TURNPIKE.
1014 PM NON-TSTM WND DMG MUSTOE 38.32N 79.65W
11/19/2016 HIGHLAND VA 911 CALL CENTER
TREE DOWN BLOCKING JACKSON RIVER ROAD.
0530 AM NON-TSTM WND DMG 4 WSW CABINS 38.98N 79.27W
11/20/2016 GRANT WV 911 CALL CENTER
TREE DOWN ON NORTH FORK HIGHWAY 8 MILES OUTSIDE OF
PETERSBURG.
0700 AM SNOW 1 SW ROMNEY 39.34N 78.77W
11/20/2016 M0.0 INCH HAMPSHIRE WV CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW 1 S CUMBERLAND 39.64N 78.76W
11/20/2016 M0.0 INCH ALLEGANY MD CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
&&
EVENT NUMBER LWX1604978
EVENT NUMBER LWX1604979
EVENT NUMBER LWX1604980
EVENT NUMBER LWX1604981
EVENT NUMBER LWX1604982
DHLocal storm report, Nov 20, 8:17 AM EST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
817 AM EST SUN NOV 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM NON-TSTM WND GST 2 SW KEYSER 39.42N 79.00W
11/19/2016 M58 MPH MINERAL WV CO-OP OBSERVER
1220 PM SNOW 6 WSW CHERRY GROVE 38.61N 79.62W
11/19/2016 E0.0 INCH PENDLETON WV TRAINED SPOTTER
0159 PM NON-TSTM WND DMG 1 NW KEYSER 39.46N 79.00W
11/19/2016 MINERAL WV 911 CALL CENTER
TREE DOWN ON GREEN MOUNTAIN ROAD
0215 PM NON-TSTM WND DMG 3 SE PAW PAW 39.50N 78.43W
11/19/2016 MORGAN WV 911 CALL CENTER
TREE DOWN ON ORCHARD LANE
0240 PM SLEET LA VALE 39.66N 78.82W
11/19/2016 E0.0 INCH ALLEGANY MD TRAINED SPOTTER
0245 PM NON-TSTM WND DMG 1 SSE LEESBURG 39.09N 77.54W
11/19/2016 LOUDOUN VA PUBLIC
BRADFORD PEAR TREE SPLIT APART ON SANTMYER DRIVE
0250 PM SNOW FROSTBURG 39.66N 78.93W
11/19/2016 E0.0 INCH ALLEGANY MD TRAINED SPOTTER
0310 PM SLEET BERRYVILLE 39.15N 77.98W
11/19/2016 M0.0 INCH CLARKE VA EMERGENCY MNGR
FROZEN PELLETS FALLING FROM THE SKY IN BERRYVILLE
0311 PM SLEET 2 S BETHEL 39.00N 78.04W
11/19/2016 E0.0 INCH WARREN VA TRAINED SPOTTER
0312 PM SLEET BLUEMONT 39.11N 77.83W
11/19/2016 M0.0 INCH LOUDOUN VA TRAINED SPOTTER
SLEET IN BLUEMONT
0326 PM SLEET 1 ENE CHARLES TOWN 39.29N 77.85W
11/19/2016 E0.0 INCH JEFFERSON WV TRAINED SPOTTER
0347 PM NON-TSTM WND DMG 3 SSW PUMPKIN CENTER 39.59N 78.59W
11/19/2016 ALLEGANY MD 911 CALL CENTER
TREE DOWN ON BEAR HILL ROAD 4 MILES NORTH OF ROUTE 51.
0350 PM SLEET 3 NW DULLES INTERNATION 38.98N 77.49W
11/19/2016 M0.0 INCH LOUDOUN VA NWS OFFICE
0404 PM SLEET 1 SSW COUNTRYSIDE 39.05N 77.42W
11/19/2016 E0.0 INCH LOUDOUN VA TRAINED SPOTTER
0430 PM NON-TSTM WND DMG 1 NNE CABIN JOHN 38.98N 77.15W
11/19/2016 MONTGOMERY MD PUBLIC
LARGE EASTERN WHITE PINE TREE SNAPPED AND CAUSED GUTTER
DAMAGE TO A HOUSE AS IT FELL
0430 PM NON-TSTM WND DMG 1 SW FROSTBURG 39.64N 78.94W
11/19/2016 ALLEGANY MD 911 CALL CENTER
TREE DOWN ON BRADDOCK ROAD NEAR UNIVERSITY DRIVE.
0435 PM SNOW 2 WNW THURMONT 39.63N 77.45W
11/19/2016 M0.0 INCH FREDERICK MD BROADCAST MEDIA
CATOCTIN MOUNTAIN PARK
0454 PM SLEET 3 SSW DAMASCUS 39.26N 77.23W
11/19/2016 E0.0 INCH MONTGOMERY MD CO-OP OBSERVER
0457 PM SNOW NNE CASCADE 39.71N 77.49W
11/19/2016 M0.0 INCH WASHINGTON MD TRAINED SPOTTER
0459 PM SLEET 1 NW FOUR CORNERS 39.03N 77.02W
11/19/2016 M0.0 INCH MONTGOMERY MD TRAINED SPOTTER
0516 PM SLEET 2 SSW REESE 39.52N 76.95W
11/19/2016 M0.0 INCH CARROLL MD TRAINED SPOTTER
0520 PM SLEET 1 NE GEORGETOWN 38.93N 77.07W
11/19/2016 M0.0 INCH DISTRICT OF COLUMB DC TRAINED SPOTTER
0520 PM NON-TSTM WND DMG 2 NW PERRY HALL 39.42N 76.50W
11/19/2016 BALTIMORE MD EMERGENCY MNGR
TREE DOWN BLOCKING HARFORD ROAD ROUTE 147 BETWEEN
NOTCHCLIFF ROAD AND FACTORY ROAD
0521 PM SLEET 1 ENE HAMPSTEAD 39.62N 76.83W
11/19/2016 E0.0 INCH CARROLL MD TRAINED SPOTTER
0526 PM SLEET REISTERSTOWN 39.46N 76.81W
11/19/2016 M0.0 INCH BALTIMORE MD EMERGENCY MNGR
0625 PM NON-TSTM WND GST 4 NW WINTERGREEN 37.92N 78.95W
11/19/2016 M70 MPH NELSON VA MESONET
0645 PM NON-TSTM WND DMG 3 NW HIGHTOWN 38.46N 79.67W
11/19/2016 HIGHLAND VA 911 CALL CENTER
TREE LIMB DOWN BLOCKING ROADWAY IN THE 1600 BLOCK OF
MOUNTAIN TURNPIKE.
0700 PM SLEET 2 NW LONG GREEN 39.49N 76.54W
11/19/2016 E0.0 INCH BALTIMORE MD TRAINED SPOTTER
0757 PM SNOW 2 ESE KLINE GAP 39.07N 79.16W
11/19/2016 M0.0 INCH GRANT WV TRAINED SPOTTER
0800 PM SLEET 1 NW HERALD HARBOR 39.06N 76.59W
11/19/2016 E0.0 INCH ANNE ARUNDEL MD TRAINED SPOTTER
0843 PM NON-TSTM WND DMG MOUNT SAVAGE 39.70N 78.88W
11/19/2016 ALLEGANY MD 911 CALL CENTER
TREE DOWN ON ROUTE 36.
1007 PM NON-TSTM WND DMG 2 SW FORT ASHBY 39.48N 78.80W
11/19/2016 MINERAL WV 911 CALL CENTER
TREE DOWN ON GEORGES RUN ROAD NEAR ROUTE 46.
1014 PM NON-TSTM WND DMG MUSTOE 38.32N 79.65W
11/19/2016 HIGHLAND VA 911 CALL CENTER
TREE DOWN BLOCKING JACKSON RIVER ROAD.
1103 PM SNOW 2 ESE KLINE GAP 39.07N 79.16W
11/19/2016 M1.8 INCH GRANT WV TRAINED SPOTTER
1145 PM SNOW 1 NW RIDGELEY 39.65N 78.78W
11/19/2016 E0.5 INCH ALLEGANY MD TRAINED SPOTTER
ACCUMULATION ON ELEVATED SURFACES
1236 AM NON-TSTM WND DMG 1 WSW FORT ASHBY 39.49N 78.78W
11/20/2016 MINERAL WV 911 CALL CENTER
TREE DOWN IN THE 3800 BLOCK OF FORT ASHBY ROAD.
0400 AM SNOW 6 SW CAPON BRIDGE 39.24N 78.51W
11/20/2016 M0.1 INCH HAMPSHIRE WV TRAINED SPOTTER
0500 AM SNOW 2 ESE KLINE GAP 39.07N 79.16W
11/20/2016 M2.1 INCH GRANT WV TRAINED SPOTTER
0530 AM NON-TSTM WND DMG 4 WSW CABINS 38.98N 79.27W
11/20/2016 GRANT WV 911 CALL CENTER
TREE DOWN ON NORTH FORK HIGHWAY 8 MILES OUTSIDE OF
PETERSBURG.
0600 AM SNOW 1 SW MILL GAP 38.31N 79.72W
11/20/2016 M0.5 INCH HIGHLAND VA CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW HAYWOOD 38.45N 78.25W
11/20/2016 M0.0 INCH MADISON VA CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW BAYARD 39.27N 79.37W
11/20/2016 M3.0 INCH GRANT WV CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW 2 SSW KEYSER 39.42N 79.00W
11/20/2016 M0.0 INCH MINERAL WV CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW 1 SSE MOOREFIELD 39.05N 78.97W
11/20/2016 M0.0 INCH HARDY WV CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW NW RIG 39.04N 79.05W
11/20/2016 M0.1 INCH HARDY WV COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 SW ROMNEY 39.34N 78.77W
11/20/2016 M0.0 INCH HAMPSHIRE WV CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW 1 S CUMBERLAND 39.64N 78.76W
11/20/2016 M0.0 INCH ALLEGANY MD CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0745 AM SNOW 2 ESE KLINE GAP 39.07N 79.16W
11/20/2016 M2.3 INCH GRANT WV TRAINED SPOTTER
&&
EVENT NUMBER LWX1604935 LWX1604936 LWX1604966 LWX1604967 LWX1604941
LWX1604949 LWX1604939 LWX1604937 LWX1604947 LWX1604938 LWX1604940
LWX1604968 LWX1604942 LWX1604943 LWX1604952 LWX1604969 LWX1604955
LWX1604944 LWX1604945 LWX1604946 LWX1604948 LWX1604951 LWX1604953
LWX1604950 LWX1604954 LWX1604959 LWX1604978 LWX1604956 LWX1604957
LWX1604958 LWX1604970 LWX1604971 LWX1604979 LWX1604960 LWX1604961
LWX1604972 LWX1604963 LWX1604962 LWX1604980 LWX1604964 LWX1604965
LWX1604973 LWX1604974 LWX1604975 LWX1604976 LWX1604981 LWX1604982
LWX1604977
HERE IS A PRELIMINARY SUMMARY OF WIND AND SNOW REPORTS SINCE NOON
SATURDAY NOVEMBER 19TH.
DHLocal storm report, Nov 20, 9:03 AM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
903 AM EST SUN NOV 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 SSW DAMASCUS 39.26N 77.23W
11/20/2016 M0.0 INCH MONTGOMERY MD CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW FROSTBURG 39.66N 78.94W
11/20/2016 M0.6 INCH ALLEGANY MD CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW 3 W PETERSBURG 39.00N 79.14W
11/20/2016 M0.0 INCH GRANT WV CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
&&
EVENT NUMBER LWX1604983
EVENT NUMBER LWX1604984
EVENT NUMBER LWX1604985
DHLocal storm report, Nov 20, 11:46 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1146 AM EST SUN NOV 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM NON-TSTM WND GST 1 S PETERSBURG 38.98N 79.13W
11/20/2016 M61 MPH GRANT WV AWOS
&&
EVENT NUMBER LWX1604986
DHLocal storm report, Nov 20, 12:07 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1207 PM EST SUN NOV 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 AM NON-TSTM WND GST 2 SW FLINT 39.65N 77.47W
11/20/2016 M58 MPH FREDERICK MD AWOS
&&
EVENT NUMBER LWX1604987
DHHigh Wind, Eastern Loudoun
- When
- November 20, 12:33 PM EST
- Where
- Eastern Loudoun forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 39.091, -77.636 (the zone’s center; the record gives no point)
A wind gust of 61 mph was reported at Belmont.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New Jersey, November 20, 20161 death · 50 kt wind · 1 event
- Heavy Rain in California, November 20 to 21, 20161 death · 1 event
- Strong Wind in New York, November 20, 2016$100,000 · 2 events
- Winter Storm in New York, November 20 to 21, 2016$70,000 · 7 events
- Strong Wind in New Jersey, November 20, 2016$50,000 · 1 event
- Heavy Snow and Lake-Effect Snow in New York, November 20 to 21, 201616 events
- Frost and Freeze in Alabama, November 20, 201611 events
- Flash Flood and Flooding in Puerto Rico, November 20, 2016$7,000 · 10 events
- High Surf in Hawaii, November 20 to 30, 20168 events
- Winter Storm in Colorado, November 20 to 22, 20168 events
- Winter Storm in Vermont, November 20 to 21, 20167 events
- High Wind and Strong Wind in Rhode Island, November 20 to 21, 2016$1,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667639.